Ask a doctor

6 Months After Juvederm My Face is Still Swelling Throughout the Day, What Can I Do? (photo)?

It's been 6 months since I received juvederm under my eyes and the cheeks. I still have blue color in the inside corner of my right eye. Also, it gets swellen several times per day, having a disformed face. It is strange because this is not hapening every day. I live in Athens - Greece and i wouls appreciate your time and advise. I am sending photos and one of them is when the swelling is very bad. Regards Sofia.

Doctor Answers (4)

Intermittant Swelling of Cheeks and Eyelids Post Juvederm

+2

As others have said, most of us do not use Juvederm in the eyelids because it absorbs water and tissue fluids causing the swelling you describe. This is unusual on the cheeks. Dr. Bloom described the blue color. All of this will resolve as the Juvederm absorbs, but I would not wait that long. The injection of a hyaluronidase will dissolve the Juvederm so you don't have to deal with this.


Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 15 reviews

Tyndall effect & Swelling with Juvederm

+2

What appears to be going on is what is known as the "Tyndall effect" from too superficial of an injection of the filler.  When light hits the area, the bluish discoloration is what you see in this case.
Also, when you start to learn a lot about the individual hyaluronic acid fillers, you will find out that Juvederm has the capacity of swelling 6 times more than Restylane.  For this reason, I only inject Restylane around the eyes and educate my patients about this.

Jason D. Bloom, MD
Philadelphia Facial Plastic Surgeon
5.0 out of 5 stars 9 reviews

Juvederm and swelilng and blue color

+1

Blue color may be from too superficial an injection technique.  As for the swelling this may also be from the filler which works a bit by water absorption.  See a doctor for evaluation. It will eventually go away on its own or you can have it dissolved.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 18 reviews

You might also like...

Swelling after juvedermn

+1

I agree with Dr. Bloom and if this bothers you enough would have dissolved with hyaluronidase. I do not use juvederm under eyes either as a friend tried on me and gave me a shiner

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 12 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.